My boyfriend cut down to 7.5mg of prednisone a week and a half ago. He also cut down from 3000mg of Cellcept to 2000mg and came completely off 2 other pills, one that just helped with neusea and the other I forget the name of but it did something to stop him getting infections in his Lungs.
Any way my point is his withdrawl symptoms last time lasted one week, but this time around is taking longer. He says he is not feeling as sick as he was a few days ago but the last couple of days he has woken up with swollen eyes, they always go down as the day goes on and basically reach a normal level but he has become very depressed about this because he doesn't understand why it's happening. I have read that the more you go down the more lupus like symptoms you can get but I was hoping someone here could help shed some light on the situation. Should we be worried about this?
Edema (swelling) around the eyes is, unfortunately, a common symptom of Lupus. It may be that his decrease in Prednisone is resulting in the increase of symptoms. This, too, is common. This swelling can also be an indication of Lupus Nephritis (inflammation of the kidney). It might be advisable that your boyfriend bring this condition to the attention of his doctors so that the exact cause can be determined and appropriate treatment, if needed, can be initiated.
I wish you both the very best and please let us know what he and his doctor decide.
Peace and Blessings